Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 305, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2018, 9:16 PM CDT for 5 counties in Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 9:16 PM CDT (02:16 UTC)
- Expired
- Aug 19, 2018, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dent County, MO, Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.7
The text
As transmitted.
631
WUUS53 KSGF 200216
SVRSGF
MOC065-105-161-169-215-200300-
/O.NEW.KSGF.SV.W.0305.180820T0216Z-180820T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
916 PM CDT SUN AUG 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northwestern Dent County in south central Missouri...
Eastern Laclede County in southwestern Missouri...
Pulaski County in central Missouri...
Northwestern Texas County in south central Missouri...
Southwestern Phelps County in east central Missouri...
* Until 1000 PM CDT.
* At 916 PM CDT, severe thunderstorms were located along a line
extending from near Richland to 9 miles southwest of Waynesville to
16 miles southwest of Fort Leonard Wood, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rolla... Fort Leonard Wood...
Waynesville... St. Robert...
Richland... Dixon...
Crocker... Doolittle...
Newburg... Edgar Springs...
Plato... Lenox...
Beulah... Devil's Elbow...
Hazelton... Lynchburg...
Falcon... Anutt...
Laquey... Roby...
This includes Interstate 44 between mile markers 142 and 169, and
between mile markers 171 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central,
south central and southwestern Missouri.
LAT...LON 3755 9171 3747 9227 3748 9235 3769 9246
3784 9245 3786 9241 3793 9241 3801 9213
3801 9197 3803 9196 3804 9194 3787 9171
TIME...MOT...LOC 0216Z 250DEG 39KT 3787 9244 3775 9235 3749 9228
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Burchfield2 follow-up statements
964
WWUS53 KSGF 200232
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
932 PM CDT SUN AUG 19 2018
MOC105-200242-
/O.CAN.KSGF.SV.W.0305.000000T0000Z-180820T0300Z/
Laclede MO-
932 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LACLEDE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for central,
south central and southwestern Missouri.
LAT...LON 3747 9225 3765 9225 3786 9241 3793 9241
3801 9213 3801 9197 3803 9196 3804 9194
3787 9171 3755 9171
TIME...MOT...LOC 0232Z 249DEG 39KT 3793 9224 3781 9215 3755 9214
$$
MOC065-161-169-215-200300-
/O.CON.KSGF.SV.W.0305.000000T0000Z-180820T0300Z/
Dent MO-Pulaski MO-Texas MO-Phelps MO-
932 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN DENT...PULASKI...NORTHWESTERN TEXAS AND SOUTHWESTERN
PHELPS COUNTIES...
At 932 PM CDT, severe thunderstorms were located along a line
extending from near Crocker to near St. Robert to 10 miles south of
Fort Leonard Wood, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rolla... Fort Leonard Wood...
Waynesville... St. Robert...
Richland... Dixon...
Crocker... Doolittle...
Newburg... Edgar Springs...
Plato... Lenox...
Beulah... Devil's Elbow...
Hazelton... Anutt...
Laquey... Roby...
Lecoma... Swedeborg...
This includes Interstate 44 between mile markers 149 and 169, and
between mile markers 171 and 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central,
south central and southwestern Missouri.
LAT...LON 3747 9225 3765 9225 3786 9241 3793 9241
3801 9213 3801 9197 3803 9196 3804 9194
3787 9171 3755 9171
TIME...MOT...LOC 0232Z 249DEG 39KT 3793 9224 3781 9215 3755 9214
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Burchfield382
WWUS53 KSGF 200258
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
958 PM CDT SUN AUG 19 2018
MOC065-161-169-215-200308-
/O.EXP.KSGF.SV.W.0305.000000T0000Z-180820T0300Z/
Dent MO-Pulaski MO-Texas MO-Phelps MO-
958 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DENT...PULASKI...
NORTHWESTERN TEXAS AND SOUTHWESTERN PHELPS COUNTIES WILL EXPIRE AT
1000 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 1100 PM CDT for central,
south central and southwestern Missouri.
LAT...LON 3747 9225 3765 9225 3786 9241 3793 9241
3801 9213 3801 9197 3803 9196 3804 9194
3787 9171 3755 9171
TIME...MOT...LOC 0258Z 250DEG 39KT 3802 9191 3790 9182 3764 9182
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:21 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 19, 6:21 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 PM CDT Sun Aug 19 2018 ...Updated for 00Z Aviation Discussion... .SHORT TERM...(This evening through Monday) A large shield of showers and thunderstorms extended deep into extreme southeast Kansas and the Missouri Ozarks this afternoon. This was in response to an unseasonably strong upper level low pressure system, that was circulating over the central Plains. This feature has a surface reflection centered over east central Kansas, which helped to bring in an airmass rich in moisture, and slightly more unstable. Determining if organized thunderstorms will develop late this afternoon and early evening was the primary forecast challenge today. Some of the CAMS models showed deep convection, while others have not. Shear will be strong for the time of year, however, instability levels are in question. A Special RAOB was performed at 2pm to assess how unstable the Ozarks airmass really was. We are especially focused on the lower distribution of cape, and how much of it exists. The HRRR shows organized line segments to developing within an environment containing 0-3km shear vector magnitudes of around 35 knots. If sufficient low level cape is present, we could experience pockets of damaging winds, and even a couple of spin up tornadoes. Showers and thunderstorms will linger at random late tonight and into tomorrow. South central Missouri could have a marginal to slight risk for additional thunderstorms tomorrow. Look for highs in the low 80s on Monday. .LONG TERM...(Tuesday through Sunday) Fall like weather is expected through the rest of the work week as rain chances end Monday evening. With northwest flow keeping a cool continental airmass over the region, temperatures will warm up into the low to mid 80s on an afternoon basis through Thursday. An upper level speed max is signaled by the models to approach by Friday, bringing a chance for showers and thunderstorms. As mid level heights rise toward next weekend, models do suggest a warming trend, with temperatures back in the 90s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 621 PM CDT Sun Aug 19 2018 A line of strong to severe thunderstorms are moving across southwest Missouri. The line has cleared KJLN, but KSGF and KBBG will see strong to severe thunderstorms in the next few hours. IFR visibilities/ceilings along with strong winds likely with this line, and the potential for tornadoes will also continue. This line will move east of KBBG and KSGF by 03Z, but still some remaining showers/storms are not out of the question the remainder of the night. Mainly VFR conditions then expected behind the line, although some local MVFR ceilings will be possible in any remaining showers. Another chance for convection will occur late in the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Raberding
Hazardous weather outlook, Aug 19, 5:25 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 525 PM CDT Sun Aug 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 525 PM CDT Sun Aug 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected late this afternoon and through this evening. Damaging wind gusts and tornadoes will be likely with a few of the most intense thunderstorms. Locations along and south of a line from Carthage to Salem Missouri with receive the greatest risk for severe weather. There is also a limited risk for localized flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms will again be possible Monday mainly across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed across southern Missouri through the evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Aug 19, 7:03 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TORNADO 4 S MARIONVILLE 36.95N 93.63W
08/19/2018 LAWRENCE MO TRAINED SPOTTER
TORNADO ON THE GROUND AND DAMAGE NEAR FARM
ROAD 2230 EAST OF HIGHWAY 39.
&&
KPLocal storm report, Aug 19, 7:35 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 1 SSW REPUBLIC 37.10N 93.49W
08/19/2018 GREENE MO TRAINED SPOTTER
SPOTTER REPORTS DOWNED POWER LINES AT THE
INTERSECTION OF SOUTH ILLINOIS AVE AND
MELODY LANE SOUTHWEST OF REPUBLIC. SPOTTER
ALSO SEES SEVERAL LARGE TREE BRANCHES, AND
SMALL TREE BLOWN DOWN IN THAT SAME AREA.
6-10" IN DIAMETER. TIME ESTIMATED FROM
RADAR.
&&
KPLocal storm report, Aug 19, 7:38 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 1 WSW REPUBLIC 37.12N 93.50W
08/19/2018 E60 MPH GREENE MO TRAINED SPOTTER
SPOTTER REPORTED AN ESTIMATED 60MPH WIND
GUST AND A LARGE TREE DOWN BLOCKING A
ROADWAY. TIME ESTIMATED FROM RADAR.
&&
KPLocal storm report, Aug 19, 7:47 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 1 S DIGGINS 37.15N 92.85W
08/19/2018 WEBSTER MO NWS STORM SURVEY
NWS STORM SURVEY FOUND LIMITED DAMAGE TO
LIMBS AND ONE UPROOTED TREE WITHIN THE
REGION WHERE SPOTTERS REPORTED DEBRIS AND
ROTATION IN THE AIR. PATH FROM SPOTTERS
EXTENDED FROM NN NORTHEASTWARD ACROSS
HIGHWAY 60 NEAR BONNET RD WHERE DEBRIS WAS
REPORTED TO HAVE BLOCKED THE HIGHWAY,
CONTINUING TO NEAR THE FARM AUCTION BARN,
AND ENDING APPROXIMATELY NEAR GENTRY ROAD
AND THE JAMES RIVER. TIME ESTIMATED BY
RADAR. ESTIMATED BY RADAR.
&&
SRLocal storm report, Aug 19, 7:56 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 4 S HALF WAY 37.56N 93.25W
08/19/2018 POLK MO EMERGENCY MNGR
REPORT OF BARN ROOF BLOWN OFF AT SOUTH 210TH
AND HIGHWAY YY.
&&
KPLocal storm report, Aug 19, 9:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TORNADO 1 NW MCDOWELL 36.84N 93.81W
08/19/2018 BARRY MO TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 1 NW
MCDOWELL. SPOTTER CONFIRMS TORNADO ON THE
GROUND 3 MILES SOUTH OF AURORA, MO.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Stone, Webster | 59 min |
| Aug 19, 8:00 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Aug 19, 8:01 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster | 59 min |
| Aug 19, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 40 min |
| Aug 19, 11:26 PM CDT | Flash Flood Warning | SGF | Wright | 5 hr |
| Aug 20, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| Aug 20, 1:21 PM CDT | Flash Flood Warning | SGF | Howell | 2 hr |
| Aug 20, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.